Alert archive / Indiana / Wind Advisories in 2006
Wind Advisory 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at May 11, 2006, 3:55 AM EDT for 20 counties in Indiana. It took effect at May 11, 2006, 11:00 AM EDT. It was in force for 29 min.
The area
The counties it named.
The facts
- Issued
- May 11, 2006, 3:55 AM EDT (07:55 UTC)
- In effect from
- May 11, 2006, 11:00 AM EDT
- Expired
- May 11, 2006, 11:29 AM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 110755 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 AM EDT THU MAY 11 2006 ...WIND ADVISORY IN EFFECT TODAY... INZ021-028>031-035>049-111700- /O.NEW.KIND.WI.Y.0006.060511T1500Z-060511T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 355 AM EDT THU MAY 11 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. STRONG WEST WINDS SUSTAINED AT 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL BE POSSIBLE TODAY. THE WINDS SHOULD BEGIN TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KIND 111529 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1129 AM EDT THU MAY 11 2006 INZ021-028>031-035>049-111630- /O.CAN.KIND.WI.Y.0006.000000T0000Z-060511T2300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 1129 AM EDT THU MAY 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND ADVISORY. LOW PRESSURE OVER THE GREAT LAKES WILL CAUSE BREEZY CONDITIONS OVER CENTRAL AND NORTHERN INDIANA THIS AFTERNOON AND EVENING. WINDSPEEDS WILL RANGE FROM 20 TO 30 MILES AN HOUR. SINCE THESE WINDS WILL BE BELOW ADVISORY LEVELS THE WIND ADVISORY HAS BEEN CANCELLED. $$ HAINES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at May 11, 3:20 AM EDT, 35 minutes earlier.
Area forecast discussion, May 11, 3:20 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 AM EDT THU MAY 11 2006 .DISCUSSION...FCST FOCUS ON WINDS TODAY...THEN ON TEMPS/PRECIP CHCS THROUGH THE ENTIRE 7 DAYS. NO SIGNIFICANT INITIALIZATION ISSUES NOTED WITH THE 00Z MODELS. I WILL USE A BLEND OF THE ETA/GFS SINCE BOTH AGREE REASONABLY WELL IN THE TRACK AND TIMING OF THE LOW THROUGH THE WEEKEND. TODAY...UNUSUALLY INTENSE LOW WILL CONTINUE TO DEEPEN ACROSS NORTHERN IN/SOUTHERN MI. WATER VAPOR SHOWS SEVERAL UPPER WAVES ROTATING AROUND THE UPPER SYSTEM. THIS SHOULD LEAD TO SOME ADDITIONAL PRECIP DEVELOPMENT TODAY...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA CLOSER TO THE DEEPER MOISTURE IN THE 800-600MB LAYER. WINDS ARE ANOTHER CONCERN TODAY. ETA BUFKIT SOUNDINGS SHOW THE WINDS WITHIN THE MIXED LAYER INCREASING TO 40-45KTS THIS AFTERNOON. CONSENSUS WITH SURROUNDING OFFICES IS TO ISSUE A WIND ADVISORY TODAY. ONE LIMITING FACTOR WILL BE THE CLDS AND PRECIP ALTHOUGH TIME HTS SHOW DOWNWARD MOTION INCREASING IN THE 850-700MB LAYER THIS AFTERNOON. I THINK THAT SUSTAINED SPEEDS MAY APPROACH 30 MPH FOR A TIME THIS MORNING ACROSS THE NORTH...THEN GUSTS MAY APPROACH THE 45 MPH MARK THIS AFTERNOON. I WILL LIMIT THE ADVISORY TO AREAS NORTH OF I-70 AFTER 15Z TODAY. BEYOND TODAY...LOOK FOR CLOUDY SKIES AND OCCASIONAL RAIN AS THE LOW MOVES LITTLE THROUGH THE WEEKEND. MOS TEMPS ARE COLDER THROUGH THE WEEKEND AND LOOKING AT THE OBS UPSTREAM AND EXPECTED COLD 850MB TEMPS AND EXPECTED CLDS, I WILL LOWER FCST TEMPS TOWARD A MOS AVG THROUGH THE WEEKEND. NO CHANGES TO THE EXTENDED WITH MOCLDY SKIES AND CHCS FOR RAIN EACH DAY AT LEAST THROUGH TUES. THE LATEST GFS WANTS TO BRING THE LOW BACK WEST TUES-WEDS WHILE THE ECMWF MOVES THE LOW EAST. && .IND WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY TODAY FOR AREAS NORTH OF I-70. && CO
Hazardous weather outlook, May 10, 11:15 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1115 PM EDT WED MAY 10 2006 INZ021-028>031-035>049-051>057-060>065-067>072-111930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1015 PM CDT WED MAY 10 2006 /1115 PM EDT WED MAY 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...OVERNIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE. SEVERE STORMS ARE NOT EXPECTED. HEAVY RAIN MAY FALL ACROSS AREAS OF CENTRAL INDIANA. THIS MAY LEAD TO FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW WIND GUSTS APPROACHING 40 MPH MAY OCCUR THURSDAY AFTERNOON AS THAT STRONG LOW PRESSURE SYSTEM SETTLES OVER SOUTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:14 PM EDT | Tornado Warning | IND | Martin | 46 min |
| May 10, 8:17 PM EDT | Flash Flood Warning | IND | Daviess, Knox | 118 min |
| May 10, 8:53 PM EDT | Tornado Warning | IND | Martin | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.